MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT BILIARY STENT; VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT BILIARY STENT; VASCULAR STENT
Model Number EX090603CD
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Fracture (1260); Misfire (2532)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation; however, photos and images were provided for review.The investigation of the reported event is currently underway.(expiry date: 03/2022).
 
Event or Problem Description
It was reported that during a stent placement procedure, the stent allegedly would not come off of the catheter.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a review of manufacturing records was not performed, as additional complaints have not been reported for this lot.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was returned to the manufacturer for evaluation.Based on the investigation of the returned delivery system it was confirmed that the user could only partially deploy the stent and that the stent was fractured as subsequent event.Inside the grip, the force transmitting post was broken which made a successful deployment with the wheel impossible.Also, the guidewire lumen was found broken twice, and the stent sheath was found fully retracted.The investigation is confirmed for break of a force transmitting component.An indication for a manufacturing related cause could not be identified.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.The instruction for use state: 'if excessive force is felt during stent deployment, do not force the stent system.Remove the stent system as possible and replace with a new unit.' the lifestent biliary stent system is intended for use in the palliation of malignant strictures (neoplasms) in the biliary tree, 'the safety and effectiveness of this device for use in the vascular system have not been established.' h10: d4 (expiry date: 03/2022), g3.H11: b5, h6 (device, result, conclusion).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that during a stent placement procedure, the stent allegedly failed to deploy.It was further reported that a portion of the stent segment fractured and remained in the patient and was stented against the vessel wall.There was no reported patient injury.

Brand Name
LIFESTENT BILIARY STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key11587358
Report Number9681442-2021-00183
Device Sequence Number2955469
Product Code FGE
UDI-Device Identifier04049519000503
UDI-Public(01)04049519000503
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K053404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEX090603CD
Device Catalogue NumberEX090603CD
Device Lot NumberANEQ1224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer10/21/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR